I did a 1.5 year course of minocycline up until last summer and at the same time had epiduo/BP cream (varied the two every couple of months because of sourcing difficulties). Within the first couple of months (between month 4 and 6 on moncycline) my acne cleared up amazingly (I would say 95%) and stayed that way for the rest of the course. My skin continued to look great for the rest of the course and I didn't experience any major sideeffects except skin dryness from the bp. About 5 months after ending the treatment my acne started to come back but stayed under control until this march ( about 9 months after ending the treatment). I then went on accutane at 40mg per day (20mg in the first week, then up to 40 mg). Initially i didn't experience any major sideeffects except dry skin and extremely dry lips. Over the following few weeks I started to experience hair thinning, some joint pain, my hairline retreating, dry hair and major scarring (I barely scarred before). However I have to admit that it did clear my acne significantly and I have no doubt that if I finished the course it would have cleared completely. I aborted my course after about 6 weeks due to the scarring and my hair. I'm not saying that you will get these sideeffects, nor that you should not take it, but please consider that all of these sideeffects could appear. If you want some more info, feel free to send me a message.
thank you for the reply! can i ask what dose of minocycline you were on? and how come you went off it, if it worked so well for you? im guessing it is because of long term antibiotic use. Yeah i also experienced accutanes brutalness. I literally could not move due to joint pain!! but i am thinking if i go on a lower dose this time, i won't get the side effects. Decisions decisions! Also, can i ask how much epiduo you use? do you use it on youir whole face or just affected areas? and how often.
cheers, sorry for all the questions
No worries, just keep asking! I now regret that I didn't ask enough questions before I started accutane..
I cannot recall my exact dose, however it was rather low (maximum 2x50mg, but I think it was less). The reason I came off it was that my doctor just wasn't comfortable with me staying on an antibiotic for so long and so he took me off it. Personally, I would have continued and now I am back on antibiotics from the same doctor..
What goes for the epiduo, I would say that I used a moderate amount on and around all the affected areas but not everywhere in my face. Also, I only used it once daily before going to bed which is the same as I am doing now. I am sure that twice daily could yield better results but I don't want to strain my skin too much, especially after having been on accutane. Just watch out for it bleaching your clothes and towels - my dad wasn't happy when I started leaving marks on towels he had just bought.